Propagation of elastic waves through a lattice of cylindrical cavities

S. Guo*, P. McIver

*Corresponding author for this work

Research output: Contribution to journalArticlepeer-review

10 Citations (Scopus)

Abstract

We consider wave propagation through a doubly periodic array of cavity cylinders in an isotropic elastic medium using the method of matched asymptotic expansions based on the assumptions that the scatterer size is much smaller than both the wavelength and the array periodicity. There is no restriction on the wavelength relative to the periodicity, and hence the method yields explicit approximations that describe the phenomena associated with periodic media. This is illustrated with square and hexagonal lattices. This journal is

Original languageEnglish
Pages (from-to)2962-2982
Number of pages21
JournalProceedings of the Royal Society A: Mathematical, Physical and Engineering Sciences
Volume467
Issue number2134
DOIs
Publication statusPublished - 8 Oct 2011
Externally publishedYes

Keywords

  • Elastic waves
  • Matched asymptotic expansions
  • Periodic structures

Fingerprint

Dive into the research topics of 'Propagation of elastic waves through a lattice of cylindrical cavities'. Together they form a unique fingerprint.

Cite this